By December 23, 2013

Rosie Update

Our middle dog Rosie has been struggling with health problems since she was diagnosed with epilepsy in July of 2009. In April of this year Rosie had huge problems opening her jaw and her eyes were constantly weeping. It turns out that she has masticatory muscle myositis, which means her immune system thought her jaw muscles were invaders and started fighting itself.

Sedagive? took Rosie to the vet last week for a checkup, and I’m happy to report that she’s doing great, both with her MMM and her epilepsy.

IMG_2710
These idiots keep sitting on my couch. This will teach them.

About two years ago I started reducing her phenobarbital doses, which she takes for epilepsy. It’s confirmed that phenobarbital has an effect on liver and kidney functions, but it appears that her dose isn’t effecting her too much. I am concerned this will be a problem as she gets older, but for now it’s a risk I’m willing to take.

The vet told us she could be put on a reduced dose for prednisone, with the goal of getting her off of it complete. Prednisone is some heavy duty stuff, and we have to wean her gradually. For the next two weeks she’ll be on a full dose for a day, then a half dose the next day, then full, then half, etc. Then she’ll be on one full dose every other day until her next assessment when she runs low on pills.

IMG_2712
Rosie’s still upset I forgot about her adopt-a-versary this October.

This is a big improvement, but I am worried that her MMM will return once she’s off the prednisone. Prednisone is not meant to be used long term, so if she didn’t beat the MMM I am not sure what our next steps will be.

Please keep your fingers crossed for little Rosie. I don’t know if she’ll ever return to her original condition but I just want her to be okay.

Related posts:

Tags: , , ,
Posted in: dogs

2 Comments on "Rosie Update"

Trackback | Comments RSS Feed

  1. Selki says:

    Hang in there, Rosie!

  2. Alisa Salaki says:

    Hugs for Rosie. I hope the medication process isn’t tough on her or on you.

7ads6x98y